Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Restless Leg Syndrome, Leg Numbness, and Park

10/07/2010

Question:

Is leg numbness and tingling associated with medication for restless leg syndrome in Parkinson`s patients?

Answer:

Restless Leg Syndrome may occur at a higher incidence in Parkinson's disease, but is not caused by Parkinsonian medications. The medications used to lessening motor symptoms of Parkinson's disease are also usually effective for lessening symptoms of Restless Legs Syndrome. 

Typical symptoms of Restless Legs Syndrome are commonly described as an unpleasant sensation in the limbs that is lessened by moving. These symptoms typically occur in the evening and are noticed when a person is relaxing.

Symptoms of numbness and tingling may not be due to Restless Legs Syndrome or Parkinson's disease directly, and is most likely due to another concurrent medical problem that may be causing neuropathy (damage to the nerves). It is advised you discuss these symptoms further with your health care provider. 

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Punit  Agrawal, DO Punit Agrawal, DO
Assistant Professor of Neurology
College of Medicine
The Ohio State University